MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 11MM/ 420MM/ STANDARD BEND/ STER; SCREW, FIXATION, BONE

SYNTHES GMBH RFNA/ 11MM/ 420MM/ STANDARD BEND/ STER; SCREW, FIXATION, BONE
Catalog Number 04.233.142S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on an unknown date, that they had a patient come in with a hypertrophic non-union with a retrograde femoral nail advanced put in about 6 months ago.The construct included two a to p screws proximally and two lateral to medial screws distally.The two screws distally were in fact broken at the nail.The lateral fragments were removed using the t25xl screw driver.The medial pieces were pushed through the medial aspect of the femur.No pieces were left in the patient and the procedure was completed once the nail and screws were removed.The nail and screws are not available for return.The procedure was completed successfully with a surgical delay of 15 minutes.There were no patient outcomes reported.This report is for one (1) rfna/ 11mm/ 420mm/ standard bend/ ster.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: hsb.D9: complainant part is not expected to be returned for manufacturer review/investigation.H4, h6 manufacturing location: monument, manufacturing date: 31-mar-2022, expiration date: unknown, part number: 04.233.142s, rfn/11mm/420mm 5 degree bend/pe inlay/sterile, lot number: 640p161 (sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, ns497993 rev d met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection, ns529720 rev b met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Note: scn 67961 was recorded on the production order traveler.The scn was reviewed and met specified dose ranges however, there was no linkage to specific lot numbers within the document.There was no pll included in this dhr.Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿removal due to two distal screws broken at the nail and non-union¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA/ 11MM/ 420MM/ STANDARD BEND/ STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17930701
Report Number8030965-2023-12933
Device Sequence Number6472334
Product Code HWC
UDI-Device Identifier10886982290694
UDI-Public(01)10886982290694
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.233.142S
Device Lot Number640P161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Initial Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown